Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Amarillo, TX

February 19, 20076 counties in Texas

NWS Amarillo, TX issued this red flag warning at Feb 19, 2007, 5:34 AM CST for 6 counties in Texas. It took effect at Feb 19, 2007, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2007, 5:34 AM CST (11:34 UTC)
In effect from
Feb 19, 2007, 11:00 AM CST
Expired
Feb 19, 2007, 6:00 PM CST
In force
7 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 23 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3754 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KAMA 191141
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
534 AM CST MON FEB 19 2007

...FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON ACROSS THE 
SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE...

.A SURFACE TROUGH OF LOW PRESSURE EXTENDING FROM NORTHWEST KANSAS
TO NORTHEAST NEW MEXICO WILL MOVE SLOWLY EAST AND SOUTHEAST TODAY.
THE RESULTING PRESSURE GRADIENT WILL CAUSE BREEZY TO WINDY
CONDITIONS. IN ADDITION...DRY AIR AND ABOVE NORMAL TEMPERATURES WILL
PREVAIL TODAY. THESE ELEMENTS WILL LIKELY RESULT IN FAVORABLE FIRE
WEATHER CONDITIONS ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS
PANHANDLE THIS AFTERNOON. 

TXZ001-006-007-191245-
/O.CAN.KAMA.FW.A.0001.070219T1700Z-070220T0100Z/
DALLAM-HARTLEY-MOORE-
534 AM CST MON FEB 19 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE
WEATHER WATCH ISSUED EARLIER FOR THE NORTHWEST TEXAS PANHANDLE.

WEATHER CONDITIONS SUPPORTIVE OF RED FLAG CRITERIA ARE NOT EXPECTED
TO MATERIALIZE.

$$

TXZ011>013-016>018-192000-
/O.UPG.KAMA.FW.A.0001.070219T1700Z-070220T0100Z/
/O.NEW.KAMA.FW.W.0001.070219T1700Z-070220T0000Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
534 AM CST MON FEB 19 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. 

THE COMBINATION OF AFTERNOON TEMPERATURES IN THE LOWER 70S...MINIMUM 
RELATIVE HUMIDITIES NEAR 15 PERCENT...DRY FUELS...AND SOUTHWEST TO 
WEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL LEAD TO CONDITIONS 
FAVORABLE FOR EXPLOSIVE FIRE GROWTH POTENTIAL THIS AFTERNOON IN THE 
RED FLAG WARNING AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. 

YOU ARE STRONGLY ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL
CONDITIONS IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR
FIRES...AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS.

$$

ANDRADE
2 follow-up statements
000 
WWUS84 KAMA 191949
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
149 PM CST MON FEB 19 2007

...FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON ACROSS THE
SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE...

.A SURFACE TROUGH OF LOW PRESSURE EXTENDING FROM NORTHWEST KANSAS
TO NORTHEAST NEW MEXICO WILL MOVE SLOWLY EAST AND SOUTHEAST
TODAY. THE RESULTING PRESSURE GRADIENT WILL CAUSE BREEZY TO WINDY
CONDITIONS. IN ADDITION...DRY AIR AND ABOVE NORMAL TEMPERATURES
WILL PREVAIL TODAY. THESE ELEMENTS WILL LIKELY RESULT IN
FAVORABLE FIRE WEATHER CONDITIONS ACROSS THE SOUTHWEST AND SOUTH
CENTRAL TEXAS PANHANDLE THIS AFTERNOON.

TXZ011>013-016>018-200000-
/O.CON.KAMA.FW.W.0001.000000T0000Z-070220T0000Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
149 PM CST MON FEB 19 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE.

THE COMBINATION OF AFTERNOON TEMPERATURES IN THE LOWER 70S...
MINIMUM RELATIVE HUMIDITIES NEAR 15 PERCENT...DRY FUELS...AND
SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL
LEAD TO CONDITIONS FAVORABLE FOR EXPLOSIVE FIRE GROWTH POTENTIAL
THIS AFTERNOON IN THE RED FLAG WARNING AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

YOU ARE STRONGLY ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL
CONDITIONS IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING
OUTDOOR FIRES...AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING
MATERIALS.

$$

GOEHRING
000 
WWUS84 KAMA 192347
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
547 PM CST MON FEB 19 2007

...WINDS DIMINISHING THIS EVENING...

.WINDS WILL DIMINISH THIS EVENING...ALLOWING FIRE WEATHER CONCERNS TO
SUBSIDE.

TXZ011>013-016>018-200100-
/O.EXP.KAMA.FW.W.0001.000000T0000Z-070220T0000Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
547 PM CST MON FEB 19 2007

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

WINDS WILL DIMINISH THIS EVENING...AND FALLING TEMPERATURES WILL
ALLOW RELATIVE HUMIDITY VALUES TO INCREASE. THEREFORE...THE DANGEROUS
FIRE WEATHER CONDITIONS EXPERIENCED EARLIER TODAY WILL COME TO AN END.

$$

COCKRELL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 19, 5:19 AM CST, 15 minutes earlier.

Area forecast discussion, Feb 19, 5:19 AM CST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
519 AM CST MON FEB 19 2007

.AVIATION...
GUSTY WINDS WILL BE THE MAIN FORECAST CONCERN TODAY. WINDS SHOULD
PICK UP EARLY THIS MORNING BUT WILL REMAIN BELOW ADVISORY CRITERIA.
AN AREA OF LOW PRESSURE WILL DEVELOP OVER SOUTHEASTERN COLORADO AND
MOVE SOUTHEAST CAUSING THE WINDS TO DIMINISH BY LATE THIS AFTERNOON
OR EARLY THIS EVENING. A FRONT WILL DROP DOWN IN THE WAKE OF THE LOW
BY SUNRISE TOMORROW.

HENNIG

&&

.PREV DISCUSSION... /ISSUED 450 AM CST MON FEB 19 2007/

DISCUSSION...
DEEPENING LEESIDE SFC TROF IN ADVANCE OF SFC COLD FRONT WILL
CONTINUE THE WIND MACHINE GOING TODAY. EXPECT STRONGEST WINDS
OVERALL TO BE IN THE SRN TX PNHDL WHERE GRADIENT WILL BE TIGHTEST.
WINDS SHOULD BE LESS ACROSS OK PNHDL CLOSER TO THE SFC LOW ITSELF.
ABV NORMAL TEMPS SEEN FOR TODAY WITH MORE IN THE WAY OF SUNSHINE
AND DECENT DOWNSLOPE COMPONENT TO SFC WINDS. IT APPEARS CONDITIONS
WILL BE BORDERLINE FOR RED FLAG CRITERIA...BUT GRIDS SUGGEST
CRITERIA BARELY BEING MET ACROSS SW AND SCNTRL TX PNHDL THIS AFTN...
AND HAVE GONE AHEAD WITH RED FLAG WARNING THIS AREA. ELSEWHERE...
WILL ISSUE A FIRE DANGER STATEMENT.

COLD FRONT TO MOVE THRU LATER TNGT AND EARLY TUE...WITH COOLEST
TEMPS EXPECTED NERN ZNS. THIS WILL BE A BRIEF COOL DOWN AS TEMPS
REBOUND FOR MID TO LATTER PART OF THE WEEK AS LEE TROF ASSERTS
ITSELF IN ADVANCE OF NEXT SWRN US VIGOROUS UPPER TROF. MEDIUM RANGE
MODELS HAVE BEEN TRENDING FURTHER NWD WITH THE SYSTEM WITH RESPECT
TO PRECIP THREAT...BUT HAVE RETAINED SLGT CHC POPS FOR SATURDAY FOR
NOW. ASSOCIATED COLD FRONT TO PUSH THRU FRIDAY NIGHT AND EARLY
SATURDAY WITH WINDY CONDITIONS AND ATTENDANT CAA. SLOW RECOVERY IN
TEMPS LATE IN THE WEEKEND. MEXMOS TEMPS PLAUSIBLE MOST PERIODS IN
THE EXTENDED FCST. DID RAISE MAX TEMPS A FEW DEGREES OVER MEXMOS ON
FRIDAY GIVEN PROGGED SYNOPTIC PATTERN AT THAT TIME.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     DEAF SMITH...OLDHAM...POTTER...RANDALL.

OK...NONE.

&&

10/02
Hazardous weather outlook, Feb 18, 11:55 PM CST, 5 hours 39 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1155 PM CST SUN FEB 18 2007

OKZ001>003-TXZ001>020-191200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1155 PM CST SUN FEB 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

BREEZY CONDITIONS TONIGHT WILL LEAD TO ELEVATED FIRE WEATHER
CONDITIONS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. IN
ADDITION...CAUTION IS ADVISED ON AREA LAKES TONIGHT BECAUSE
OF THE BREEZY CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE COMBINATION OF ABOVE NORMAL TEMPERATURES...MINIMUM AFTERNOON
RELATIVE HUMIDITIES OF 10 TO 20 PERCENT...AND SOUTHWEST TO WEST
WINDS IN THE 25 TO 35 MPH RANGE WITH HIGHER GUSTS WILL LEAD TO
CRITICAL FIRE WEATHER CONDITIONS ON PRESIDENTS DAY FOR PARTS
OF THE WESTERN AND SOUTHWESTERN TEXAS PANHANDLE. A FIRE WEATHER
WATCH HAS BEEN ISSUED FROM LATE MONDAY MORNING TO EARLY MONDAY
EVENING. ELSEWHERE...RELATIVE HUMIDITIES ARE EXPECTED IN THE 20 TO
25 PERCENT RANGE...RESULTING IN ELEVATED FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

COCKRELL

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.